|Am I wasting yet?
Dec 24, 2002
I was just diagnosed in mid October this year when I was admitted to the hospital with PCP. I have since recovered and have just completed my first month of a Sustiva/Trizivir Combo. My lab results last week showed that my viral load is undetectable, but my CD4 only jumped 4 points from 24 to 28. I'm also taking several antibiotics to keep OIs at bay.
I am a fitness enthusiast and do resistance training and cardio 5 days a week. I'm a pretty muscular guy. My concern is a little over a year ago I weighed just over 200 pds, I have cycled various types of anabolic compounds for about 4 years now and was on cycle of Trenbolone Acetate up until I had to go to the hospital (I've now found out that Tren is immuno suppresive) I've been back in the gym full swing for about 1 and 1/2 months now. I get plenty of protein through meal replacement supplements and have a well balanced diet. Even though I'm not currently on any anabolics my weight will not get above 181 pds, and I feel like my strength hasn't rebounded. I was 188 before entering the hospital and felt fine until then, and I feel ok now just not as strong. My doctor said I was most likely sick for a very long time before the PCP. And that could be why in the last 12 months my weight has slowly declined. I've just had blood taken to measure my blood testosterone level, when I call for the results what should the numbers show? Also your opinion on 200mg of Testosterone Enanthate and 200 of Nandrolone Decoanote a week if I choose to self medicate? Overall though do you think from what you've heard I'm wasting??
Thanks for your help.
Response from Ms. Fields-Gardner
Because your baseline weight was 200 pounds (assuming that was your normal adult weight), the drop to 181 or less pounds suggests wasting (defined as a 10% drop in pre-illness weight). This level of weight loss puts you at risk, but the degree of risk depends on what your appropriate body weight should be and what your body composition currently is. One thing that can happen with this level of weight loss is a drop in testosterone production. Your numbers should be interpreted with consideration to your age, weight loss, and body composition.
I guess that leads me to say that you should be further evaluated for body composition before deciding to medicate or self-medicate. Testosterone could certainly play a part in your weight and energy levels, but so could an appropriate diet (watch out for too much protein that can cause dehydration and a loss of energy as well). And, if your body is not building an adequate amount of "instant energy" glycogen stores, you will also feel a loss of energy (particularly when doing cardio workouts).
As for self-medicating, I would advise against it because there are so many potential problems that should be monitored routinely when using medications of any kind, but especially when mixing them with anti-HIV medications. Talk with your health care provider... ask for a discussion of your options when the testosterone tests come back and you have had a body composition evaluation (ask for a "BIA" from a savvy dietitian). Then make your best educated guess keeping in mind that you are now planning to live a long and healthy life!
diet and fibrates
Aids wasting and drug therapy
- Can You Doctor Look At Hematology And Tell If You Have Hiv?
- U.s Population Represents The Fastest Growing Group For Hiv Infections
- How Long Does Herpes Zoster Last?
- Can Someone Get AIDS From Unprotected Sex Without Ejaculation?
- Can Someone Get HIV From Touching A Cut?
- Can You Get HIV From Lap Dance?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.